Aweek ago. I was experiencing eye pain and dry eyes. For the first time. I recently increased the topamax from 200mg to 400mg.
I went to the dr and he said that I had a irritation adn gave me prescription of eye drops and told me to use the arificial tears for a week. And that helped. I havent had to use them anymore.
My eyes havent bothered me anymore.
I hope that this has helped.
If they still bother you you might need to go to the dr or call your seizure dr and talk to the nurse.
Thats what I did called my seizure dr and talk to the nurse and asked him wwhat I should do and he didnt think it was because of the medicine.
I hope I have helped you.
My system in general seemed/s dry now that I am on Topa. I was running a humidifier for a few months. That seemed to help. I stopped using it out of laziness. Nasal became dry and more solid. Skin needed lotion more often. feet were dry/chaffed. Lips ARE (meaning current as well) dry with pealing skin.
Eyes never bothered me that much. At rare times when it seemed I had a bent lash I'd use over the counter drops and that helps.
I was on 500/day (along with 2 other meds just about maxed out). Recently with my suggestions I was backed down to a dose of 450/day no reactions, no seizures due to reduction. Some GOOD benefits. Dreams came back. Eating is very slightly improved. Too soon to comment on energy problems caused by Topa. I have not had a hard work day yet. I'll comment on any energy improvements with the Topa when I am working on the Cabin or Farm property.
I take 300mg Topamax for depression/headaches - not for seizures. The main side effects for me are extreme thirst and dry mouth. At first my Diet Dr Pepper tasted funny as did some foods, but that went away. I also don't sweat very much. If that's the case with you, you may need to pay attention and not get too hot when summer gets here.
Topamax can be prescribed "off-label" for headaches and depression. It helps my depression but I still get the headaches.
I had bad depression and anorexia (not wanting to eat) that sort of snuck up on me, didn't notice until I had lost ten pounds and mom was dragging me to a shrink. Still taking the drug but now with Keppra as well and at a much lower dose. Even if you think you're fine have your friends/family keep an eye on you for a few months.
I never had the dry mouth/eyes that seem to be so common. I've been yo-yo'd between 100-400 in the past 2 years, before settling on 100BID. I have encountered the tingling in the hands and head, bordering on itching, but the most prominent SE I've encountered has been light and hearing sensitivity. I've had these already from my TBI, but it seems to be compounded now.
im still on topamax and i have tingling in my feet and my hands and my face and sometimes when i get up in the night i get the knives feeling in my hand he starting me on a new medication he doesn't want to take me off completly cause he doesn't want me to ahve anymore seizures which i think my dr is a stupid dr. . i never did pay attention to the dryness of the eyes but i have notice my eyes have been dry do your ears ring sometimes ?
Last edited by jtdutcher1; 07-23-2005 at 07:27 AM.
I take Top and after researching it on the net I found that the tingling came from not enough hydration. Sure enough, once I drank enough water during the day, no tingling.
My Neuro cautioned me to let him know immediatly if I had eye problems becuase Top could cause something. I can't remeber the term he used.
I can't drink soda at all anymore as it taste horrible. I don't care for sweets too much either, they don't taste the same. I have lost a bit of weight. I have plenty to lose, so it's ok for me! I have a good energy level and my moods have evened out.
I am happy on Top, it is the third drug I have tried and it has been my "charm".
I wish I could comment on the ears. I have very light tinnitus in my right ear from being 3 feet from the mains at one concert.... At least I was positioned sideways so it didn't effect my left ear. Range damaged is around 10k and higher. Mids and low is not effected suprisingly. Only slight damage. Usually I don't notice it unless I am in a very quite room. Ever since that gig I brought plugs with me. Especially when I started working at them doing setup/teardown/loadin/loadout. The usual grunt work. Sometimes they throw me on security or spot.
The only complaint I had when they dropped my Topa dose by 50 was the misfill of my script. First fill they gave me 25's (NON-COATED). I can't take those now. Irritation, rapid ingestion. I could tell my levels were fulxing. I needed the coated 50's that they were to issue me.
I was on topamax for 4years, it was great at first, I lost weight (I was on nurontin before and gained 35lbs); lost all that. but I could not really eat, without getting bad cramps, the runs; and yes my eye sight within 6 mos required that I wear glasses. by the end of the 4th year, I had developed "baby catarack(sp?) and could bearly make it to work without going to the bathroom on myself (strangely though, I stopped losing weight and began gaining); I switched to Keppa.
My 11 month old son is on Topomax and it has helped his seizures greatly. He was having 20 or more a day and has only had 1 seizure lasting 2 seconds in the past two weeks. The problem is he can't tell me how he is feeling as far as side affects go. He has started having difficulty sleeping and only sleeps about 7-8 hours a day, which isn't nearly enough for a baby. He also has very dry skin around his mouth and has broken out in a rash that looks like heat bumps. The Dr. says its Eczema, but after reading this I'm wondering if its a side affect of the Top? Would a humidifier help? He also isn't eating a whole lot either. I'm nursing him and he is trying to wean himself, so I've been trying to get as much juice and other liquids down as possible. He has really changed into a much happier kid since being on TOP, but the sleep thing is becoming a real problem. Any advice? Also wondering should I get his eyes checked, maybe there is problems there that he can't tell me?
Thats something to talk to the neuro about. Topa has an effect on the mind making the body think it is not hungry. At that age I don't know what you can do to enduce consumption.
It took me a few days to figure it was a result of my Topa increase (from 200mg to 300 I think) why I was not eating (but I was not feeling hungry!). Adults and teens can navigate around this and eat. However for less than one year old... Thats something that needs to be addressed if that side effect of Topa is kicking in.